Alert archive / Washington / Gale Warnings in 2016
Gale Warning 50, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 1, 2016, 2:54 AM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2016, 2:54 AM PDT (09:54 UTC)
- Expired
- Jun 1, 2016, 6:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
148 WHUS76 KSEW 010954 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 254 AM PDT WED JUN 1 2016 PZZ131-132-011800- /O.UPG.KSEW.SC.Y.0128.000000T0000Z-160602T1200Z/ /O.NEW.KSEW.GL.W.0050.160601T0954Z-160601T1300Z/ /O.NEW.KSEW.SC.Y.0129.160601T1300Z-160602T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 254 AM PDT WED JUN 1 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 2 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM THIS MORNING TO 2 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST 25 TO 35 KNOTS...EASING TO 15 TO 30 KNOTS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-011300- /O.NEW.KSEW.SC.Y.0129.160601T0954Z-160601T1300Z/ ADMIRALTY INLET- 254 AM PDT WED JUN 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. * WINDS...NORTHWEST WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at May 31, 8:25 PM PDT, 6 hours 29 minutes earlier.
Area forecast discussion, May 31, 8:25 PM PDT, 6 hours 29 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
825 PM PDT TUE MAY 31 2016
.SYNOPSIS...Marine air will cool Western Washington on Wednesday.
Showers are expected on Thursday due to a deep marine layer and a
weak upper level disturbance. A strong upper level ridge will expand
into Western Washington Thursday night and peak over the weekend--
bringing much above normal temperatures.
&&
.SHORT TERM...Upper heights will fall with increasing westerly flow
aloft. Marine air will push into the area through Wednesday for
increasing clouds and the start of a two-day cooling trend.
The marine layer will be quite deep late Wednesday night and on
Thursday. The passage of an upper shortwave early Thursday morning
and the low-level onshore flow will lead to quite a few showers
early Thursday. The shortwave will exit on Thursday afternoon, so
showers will be diminishing Thu PM. Owing to the deep marine
layer, onshore flow and showers, Thursday will be the coolest and
cloudiest day for the remainder of this week.
Strong upper level height rises are expected on Thursday night and
Friday, as a strong upper ridge axis develops over eastern
Washington. Low-level onshore flow will cut off on Friday, setting
the stage for clearing and a rapid warm-up.
.LONG TERM...Friday's upper ridge axis over eastern Washington
will retrograde slightly into central Washington on Saturday, and
upper heights will continue to rise. 500 mb heights will
eventually peak near 588 dam over western WA on Sat PM, with low-
level offshore flow on Saturday morning. The warming trend will
continue, with warm temps to the coast and interior temps reaching
the upper 80s, possibly near 90F south of OLM.
On Sunday, the upper ridge axis will push back east of the
Cascades. Cooling seabreezes will re-develop at the coast, but
interior temperatures will actually climb a little more. Have
boosted the official forecast high for SEA on Sunday to 85F, but
normal June lapse rates to 850 mb suggest 90+ degree temps are
possible on Sunday.
The upper ridge axis will flatten and weaken early next week, so
cooling onshore flow will strengthen. Would expect marine clouds
pushing inland from the coast on Monday morning. Cooling trend
will continue next Tuesday. The ECMWF is a bit cooler next Tue
than the GFS. Next round of organized precip should hold off until
beyond Day 7. Haner
&&
.AVIATION...An upper ridge over Washington will shift inland
tonight and Wednesday with westerly flow aloft. A weak front over
the offshore waters will dissipate as it nears the coast
Wednesday. At the surface, a thermal trough over eastern
Washington will shift further inland with increasing low level
onshore flow.
The air mass is stable with high level moisture. Low clouds are
expected to develop at the coast late tonight. Mid level moisture
will gradually increase across the area on Wednesday. Low clouds
will push into the interior Wednesday night.
KSEA...High clouds tonight. Mid clouds developing Wednesday
afternoon. Low clouds will likely reach the terminal early
Thursday morning. Northerly wind 4-8 knots this evening, becoming
light after midnight, then southerly 4-8 knots Wednesday morning.
Schneider
&&
.MARINE...Onshore flow will produce small craft advisory west
winds for the central and eastern Strait of Juan De Fuca at times
over the next few days. There will also be marginal small craft
advisory northwest winds for the inner coastal waters this
evening.
Onshore flow will ease and turn more northerly Friday and Saturday
as a thermal trough builds north along the west coast. Schneider
&&
.SEW Watches/Warnings/Advisories...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Thursday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory until 11 PM PDT this evening for Coastal
Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out
10 Nm.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 10:20 PM PDT | Gale Warning | SEW | 4 hr | |
| May 31, 10:20 PM PDT | Small Craft Advisory | SEW | 5 hr | |
| Jun 1, 2:54 AM PDT | Small Craft Advisory | SEW | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.